MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 09/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported following an intraocular lens implant procedure, the patient had reduced the best corrected visual acuity 20/25 and 20/40 since surgery.The lens was later exchanged in a secondary procedure.The patient was not hospitalized as a result of this event.There are two medical device reports associated with this patient.This report is associated with the right eye.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information was provided in h.3, h.6 and h.10.The product was returned for analysis and damage was observed to the intraocular lens.Intraocular lens received adhered to inside of a sample container.A significant amount of solution is dried on the intraocular lens.Both haptics are intact.Intraocular lens cleaned.The optic is scratched/marked-rejectable.Surgeons prognosis: "will likely improve after intraocular lens exchange with monofocal".The root cause for the reported complaint could not be determined.The product history records confirm that the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested, but further no information was available.

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15904540
Report Number9612169-2022-00667
Device Sequence Number20274216
Product Code MJP
UDI-Device Identifier00380652486118
UDI-Public00380652486118
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2025
Device Model NumberCCWET4
Device Catalogue NumberCCWET4.105
Device Lot Number25275590
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer01/11/2023
02/19/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date02/07/2023
03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ORA SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale